MAUDE Adverse Event Report: CORDIS DE MEXICO SMART 120 150, SFA - 7X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS DE MEXICO SMART 120 150, SFA - 7X150MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); Reocclusion (1985); Cardiogenic Shock (2262); Vascular System (Circulation), Impaired (2572)
Date of Event 03/06/2015
Type of Reportable Event Death
Additional Manufacturer Narrative
The patient expired approximately two years after a smart stent had been implanted without any issue.The cause of death was attributed to arteriosclerosis obliterans.The patient was a (b)(6) male.The target lesion was the proximal portion of the right superficial femoral artery.The patient¿s vessel was moderately calcified.The rate of stenosis was unknown.Approximately two years after the stent had been implanted, the patient visited the hospital and a chronic total occlusion (cto) of an in-stent restenosis (isr) of the right superficial femoral artery was confirmed.The patient was hospitalized and both a coronary angiography and an aortography (aog) for the lower extremities were performed.The patient underwent a plain old balloon angioplasty (poba) procedure for revascularization of the cto and isr.During the poba, there was difficulty crossing the lesion.An additional retrograde puncture was made from the distal part of the lesion in order to cross.A thrombus aspiration was done.Afterwards, blood flow was verified and hemostasis was achieved.There was no unusual hemorrhage confirmed during or after the procedure.The procedure lasted approximately 6 hours.The day after the procedure, the patient went into cardiopulmonary arrest due to hemorrhagic shock.The hemoglobin (hb) level was reported to have dropped to 5.2.Cardiopulmonary resuscitation was done and the patient was transferred to the intensive care unit (icu).The cause of the hemorrhagic shock may be attributed to the 6-hour long procedure.Afterwards, the patient had blood tests which showed a hb level of 9.The patient did not receive any treatment for this.The patient expired two days after the procedure.The event was determined to be unrelated to the product or the procedure.The product was not returned for analysis.A device history record (dhr) review of lot 15849814 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent restenosis¿, ¿hemorrhage¿ and ¿death¿ was not confirmed as the device was not returned and the adverse events could not be related to the device previously implanted.Based on the information available for review, atherosclerosis is a degenerative disease of the arteries resulting in plaques consisting of necrotic cells, lipids, and cholesterol crystals.  the exact cause of atherosclerosis is unknown, and it may be the result of multiple etiologies.Infectious agents, hypertension, hyperlipidemia, and cigarette smoking have been cited as potential causes of atherosclerosis.  restenosis is the recurrence of stenosis, a narrowing of a blood vessel, leading to restricted blood flow.Restenosis usually pertains to an artery or other large blood vessel that has become narrowed, received treatment to clear the blockage and subsequently become renarrowed.This is usually restenosis of an artery, or other blood vessel, or possibly a vessel within an organ.Restenosis is a common adverse event of endovascular procedures.Procedures frequently used to treat the vascular damage from atherosclerosis and related narrowing and renarrowing (restenosis) of blood vessels include vascular surgery, cardiac surgery, and angioplasty.Damage to the blood vessel wall by angioplasty triggers physiological response that can be divided into two stages.The first stage that occurs immediately after tissue trauma, is thrombosis.A blood clot forms at the site of damage and further hinders blood flow.This is accompanied by an inflammatory immune response.The second stage tends to occur 3¿6 months after surgery and is the result of proliferation of cells in the media, a smooth muscle wall in the vessel.This is also known as neointimal hyperplasia.Vascular access complications are a common procedural complication and are frequently related to stick technique, anticoagulation, blood pressure and/or discomfort during the procedure.There is no relationship between an access site complication and the implanted stents.The event was reported to be unrelated to the device and probably related to the procedure.Cardiogenic shock is a dangerous complication associated with large myocardial infarctions and is manifested by the inability of the heart ventricles to effectively pump blood out of the heart and into the systemic circulation.This inability to pump the blood systemically can lead to damage to other vital organs such as the kidneys, liver and brain.It can be caused by damage to the heart muscle related to a large myocardial infarction, cardiomyopathy, and cardiac valve dysfunction such as aortic stenosis or hypertrophic cardiomyopathy.Treatment includes depending on the type of mi, infusing fluids, inotropic drugs anti-arrhythmic medications or an intra-aortic balloon pump.According to the mayo clinic web site cardiogenic shock is rare and often fatal if not treated immediately.Even if treated immediately about half the people that develop cardiogenic shock survive.According to the instructions for use ¿generally, contraindications to pta are also contraindications for stent placement.Contraindications include, but may not be limited to: patients with uncorrected bleeding disorders.Overstretching of the artery may result in rupture and life-threatening bleeding.It is not recommended that the stent be used in patients with the following characteristics: patients with poor renal function, who, in the physician¿s opinion, may be at risk for a reaction to contrast medium.Patients with bleeding disorders or patients who cannot receive anticoagulation or antiplatelet aggregation therapy.Patients with perforated vessels evidenced by extravasation of contrast media.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.Potential complications may include, but are not limited to: death, respiratory arrest, embolism, coronary ischemia, arrhythmia, g.I.Bleeding from anticoagulation/antiplatelet medication, hemorrhage, parenchymal hemorrhage, aneurysm and pseudoaneurysm formation, intimal tear/dissection.¿ neither the dhr review nor the event description suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the patient expired approximately two years after a smart stent had been implanted without any issue.The cause of death was attributed to arteriosclerosis obliterans.The patient was a (b)(6) male.The target lesion was the proximal portion of the right superficial femoral artery.The patient¿s vessel was moderately calcified.The rate of stenosis was unknown.Approximately two years after the stent had been implanted, the patient visited the hospital and a chronic total occlusion (cto) of an in-stent restenosis (isr) of the right superficial femoral artery was confirmed.The patient was hospitalized and both a coronary angiography and an aortography (aog) for the lower extremities were performed.The patient underwent a plain old balloon angioplasty (poba) procedure for revascularization of the cto and isr.During the poba, there was difficulty crossing the lesion.An additional retrograde puncture was made from the distal part of the lesion in order to cross.A thrombus aspiration was done.Afterwards, blood flow was verified and hemostasis was achieved.There was no unusual hemorrhage confirmed during or after the procedure.The procedure lasted approximately 6 hours.The day after the procedure, the patient went into cardiopulmonary arrest due to hemorrhagic shock.The hemoglobin (hb) level was reported to have dropped to 5.2.Cardiopulmonary resuscitation was done and the patient was transferred to the intensive care unit (icu).The cause of the hemorrhagic shock may be attributed to the 6-hour long procedure.Afterwards, the patient had blood tests which showed a hb level of 9.The patient did not receive any treatment for this.The patient expired two days after the procedure.The event was determined to be unrelated to the product or the procedure.
 
Additional Manufacturer Narrative
As reported, the patient expired approximately two years after a smart stent had been implanted without any issue.The cause of death was attributed to arteriosclerosis obliterans.The patient was (b)(6)-year-old male.The target lesion was the proximal portion of the right superficial femoral artery.The patient¿s vessel was moderately calcified.The rate of stenosis was unknown.Approximately two years after the stent had been implanted, the patient visited the hospital and a chronic total occlusion (cto) of an in-stent restenosis (isr) of the right superficial femoral artery was confirmed.The patient was hospitalized and both a coronary angiography and an aortography (aog) for the lower extremities were performed.The preoperative ankle-brachial index (abi) level was 0.64 on the right and 1.04 on the left.The preoperative rutherford level, echography and angiography were not examined.The patient underwent a plain old balloon angioplasty (poba) procedure for revascularization of the cto and isr.The operation site was inside the stent and at the edge of the stent.During the poba, there was difficulty crossing the lesion.An additional retrograde puncture was made from the distal part of the lesion in order to cross.A thrombus aspiration was done.Afterwards, blood flow was verified and hemostasis was achieved.There was no unusual hemorrhage confirmed during or after the procedure.The procedure lasted approximately 6 hours.The day after the procedure, the patient went into cardiopulmonary arrest due to hemorrhagic shock.The hemoglobin (hb) level was reported to have dropped to 5.2.Cardiopulmonary resuscitation was done and the patient was transferred to the intensive care unit (icu).The cause of the hemorrhagic shock may be attributed to the 6-hour long procedure.Afterwards, the patient had blood tests which showed an hb level of 9.The patient did not receive any treatment for this.The patient expired two days after the procedure.The event was determined to be unrelated to the product or the procedure.The patient expired approximately two years after a smart stent had been implanted without any issue.The cause of death was attributed to arteriosclerosis obliterans.The patient was (b)(6)-year-old male.The target lesion was the proximal portion of the right superficial femoral artery.The patient¿s vessel was moderately calcified.The rate of stenosis was unknown.Approximately two years after the stent had been implanted, the patient visited the hospital and a chronic total occlusion (cto) of an in-stent restenosis (isr) of the right superficial femoral artery was confirmed.The patient was hospitalized and both a coronary angiography and an aortography (aog) for the lower extremities were performed.The preoperative ankle-brachial index (abi) level was 0.64 on the right and 1.04 on the left.The preoperative rutherford level, echography and angiography were not examined.The patient underwent a plain old balloon angioplasty (poba) procedure for revascularization of the cto and isr.During the poba, there was difficulty crossing the lesion.An additional retrograde puncture was made from the distal part of the lesion in order to cross.A thrombus aspiration was done.Afterwards, blood flow was verified and hemostasis was achieved.There was no unusual hemorrhage confirmed during or after the procedure.The procedure lasted approximately 6 hours.The day after the procedure, the patient went into cardiopulmonary arrest due to hemorrhagic shock.The hemoglobin (hb) level was reported to have dropped to 5.2.Cardiopulmonary resuscitation was done and the patient was transferred to the intensive care unit (icu).The cause of the hemorrhagic shock may be attributed to the 6-hour long procedure.Afterwards, the patient had blood tests which showed a hb level of 9.The patient did not receive any treatment for this.The patient expired two days after the procedure.The event was determined to be unrelated to the product or the procedure.The product was not returned for analysis.A device history record (dhr) review of lot 15849814 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent restenosis¿, ¿hemorrhagic shock¿ and ¿death¿ was not confirmed as the device was not returned and the adverse events could not be related to the device previously implanted.Based on the information available for review.Atherosclerosis is a degenerative disease of the arteries resulting in plaques consisting of necrotic cells, lipids, and cholesterol crystals.The exact cause of atherosclerosis is unknown, and it may be the result of multiple etiologies.Infectious agents, hypertension, hyperlipidemia, and cigarette smoking have been cited as potential causes of atherosclerosis.Restenosis is the recurrence of stenosis, a narrowing of a blood vessel, leading to restricted blood flow.Restenosis usually pertains to an artery or other large blood vessel that has become narrowed, received treatment to clear the blockage and subsequently become renarrowed.This is usually restenosis of an artery, or other blood vessel, or possibly a vessel within an organ.Restenosis is a common adverse event of endovascular procedures.Procedures frequently used to treat the vascular damage from atherosclerosis and related narrowing and renarrowing (restenosis) of blood vessels include vascular surgery, cardiac surgery, and angioplasty.Damage to the blood vessel wall by angioplasty triggers physiological response that can be divided into two stages.The first stage that occurs immediately after tissue trauma, is thrombosis.A blood clot forms at the site of damage and further hinders blood flow.This is accompanied by an inflammatory immune response.The second stage tends to occur 3¿6 months after surgery and is the result of proliferation of cells in the media, a smooth muscle wall in the vessel.This is also known as neointimal hyperplasia. vascular access complications are a common procedural complication and are frequently related to stick technique, anticoagulation, blood pressure and/or discomfort during the procedure.There is no relationship between an access site complication and the implanted stents.The event was reported to be unrelated to the device and probably related to the procedure.Cardiogenic shock is a dangerous complication associated with large myocardial infarctions and is manifested by the inability of the heart ventricles to effectively pump blood out of the heart and into the systemic circulation.This inability to pump the blood systemically can lead to damage to other vital organs such as the kidneys, liver and brain.It can be caused by damage to the heart muscle related to a large myocardial infarction, cardiomyopathy, and cardiac valve dysfunction such as aortic stenosis or hypertrophic cardiomyopathy.Treatment includes depending on the type of mi, infusing fluids, inotropic drugs anti-arrhythmic medications or an intra-aortic balloon pump.According to the mayo clinic web site cardiogenic shock is rare and often fatal if not treated immediately.Even if treated immediately about half the people that develop cardiogenic shock survive.According to the instructions for use ¿generally, contraindications to pta are also contraindications for stent placement.Contraindications include, but may not be limited to: patients with uncorrected bleeding disorders.Overstretching of the artery may result in rupture and life-threatening bleeding.It is not recommended that the stent be used in patients with the following characteristics: patients with poor renal function, who, in the physician¿s opinion, may be at risk for a reaction to contrast medium.Patients with bleeding disorders or patients who cannot receive anticoagulation or antiplatelet aggregation therapy.Patients with perforated vessels evidenced by extravasation of contrast media.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.Potential complications may include, but are not limited to: death, respiratory arrest, embolism, coronary ischemia, arrhythmia, g.I.Bleeding from anticoagulation/antiplatelet medication, hemorrhage, parenchymal hemorrhage, aneurysm and pseudoaneurysm formation, intimal tear/dissection.¿ neither the dhr review nor the event description suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART 120 150, SFA - 7X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6546098
Report Number9616099-2017-01077
Device Sequence Number97798
Product Code FGE
UDI-Device Identifier20705032063439
UDI-Public20705032063439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model NumberN/A
Device Catalogue NumberC07150ML
Device Lot Number15849814
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/04/2017
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING SHEATH: 6FR, GUIDEWIRE: 14
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient Weight54